MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5112
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened bl5112 pack from lot v7558 was returned for evaluation.Visual examination found fluid on the lines.A functional test was performed using a stellaris pc system.The collection cassette was captured and recognized.The assembly passed the self vacuum test, primed, irrigated and aspirated as intended.The drip chamber and line did not lose fluid and remained filled during the functional testing.We were unable to reproduce the reported failure.The lot/device manufacturing records were reviewed and found to be acceptable.Based on all information, no causal factors can be determined and no conclusion can be drawn.
 
Event or Problem Description
A report from a health facility in (b)(6) stated that after the calibration of the system and after pressing the irrigation dropper, the irrigation line does not maintain the saline solution and it turns empty.This creates some air bubbles that are introduced into the posterior chamber of the eye.A new pack was used to continue with the surgery.There was no impact or injury to the patient.The patient is fine.

Brand Name
STELLARIS VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6555393
Report Number0001920664-2017-00193
Device Sequence Number13697705
Product Code HQC
UDI-Device Identifier10757770057082
UDI-Public(01)10757770057082(17)180118
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2018
Device Model NumberBL5112
Device Lot NumberV7558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1